MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 DR-T; ICD

BIOTRONIK SE & CO. KG LUMAX 740 DR-T; ICD
Model Number 365606
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Asystole (4442)
Date of Event 08/02/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The icd as well as fragments of the leads were returned and thoroughly analyzed.The leads were still connected to the icd header.Upon receipt, the icd was visually inspected.The inspection revealed a spot of molten titanium on the icd housing.The icd was subjected to an electrical analysis, confirming that the device could not be interrogated.Therefore, based on the observed symptoms, it is reasonable to assume that a shock delivery into an external short circuit led to a damage of the electrical module.Due to the damage of the electrical module the device could not be interrogated and the memory content of the device was not restorable.Possible clinical complications that might lead to an external short circuit include but are not limited to, twiddler syndrome, a subclavian crush syndrome or other lead insulation damages.However, a damage after explantation of the device cannot be excluded based on the results of the lead analysis and the fact that the lead fragments were still connected to the icd header after explant.Upon receipt, the safio s was found cut 10.5 cm distal to the is-1 connector pin.Only the proximal lead fragment was available for analysis.The visual inspection showed a rubbed through insulation 3 cm distal to the is-1 connector pin.Based on the characteristics, it is reasonable to assume that the damage occurred due to interaction with the generator housing.The linox s 65 was found cut 11 cm distal to the is-1 connector pin.Only the proximal lead fragment was available for analysis.The insulation showed signs of abrasion 4 cm distal to the is-1 connector pin which most likely occurred due to interaction with the generator housing.The insulation was however intact in this region.The manufacturing process for these devices was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.Particularly the final acceptance tests proved the devices functions to be as specified.In conclusion, the analysis did not reveal any sign of a material or manufacture defect.
 
Event or Problem Description
It was reported that the patient with this device died suddenly.The icd was removed by the funeral directors using a magnet to inhibit shocks.The leads were cut and the icd was placed in a metal bowl.The device could not be interrogated after the explantation.The device and the associated leads were returned and analyzed.

Brand Name
LUMAX 740 DR-T
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
MDR Report Key12474660
Report Number1028232-2021-05131
Device Sequence Number3349988
Product Code MRM
UDI-Device Identifier04035479110253
UDI-Public04035479110253
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Model Number365606
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;